MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Facility declined to provide patient information.Suspect products: no information available.The implant or explant dates are not applicable to this device.Not applicable for this device.Concomitant medical products: no information available.(b)(6).Device has not been returned to the manufacturer for analysis.Remedial action: do not apply to this submission.Per the instructions for use (ifu): contraindications include: bacteremia or sepsis, major coagulation system abnormalities, patients disqualified for cabg surgery, patients disqualified for percutaneous coronary interventions, severe hemodynamic instability or cardiogenic shock, patients diagnosed with nitrate-resistant coronary artery spasm, severe arterial calcification or severe arterial tortuosity and chronic total occlusion.Warnings: do not advance the catheter if resistance is encountered.The catheter should never be forcibly inserted into lumens narrower than the catheter body or forced through a tight stenosis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a therapeutic coronary procedure, initial imaging of the patients distal right coronary artery was successfully achieved.After ballooning a second time, the physician attempted to pull back the manufacturer¿s device and it became stuck.A guideliner was inserted to remove the manufacturer¿s device together with the guidewire.Another guidewire and another of manufacturer's devices were used to successfully complete the procedure.Vessel information: distal rca (right coronary artery), calcified, tortuous, cto (chronic total occlusion).This adverse event is being submitted because additional intervention was required to remove the manufacturer's device.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to correct an inadvertent entry error in g4, the date received by manufacturer (becomes aware date).
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block g4: the initial report submitted 08-31-2020 had an inadvertent entry error of 08/19/020.Correct date is 08/14/2020.Timeliness of submission is unaffected.Report is not late.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key10472326
Report Number2939520-2020-00020
Device Sequence Number2391909
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(17)220331(10)0301876161(90)300003738791
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0301876161
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005